Regularity, local behavior and partial uniqueness for self-similar profiles of Smoluchowski's coagulation equation

José A. Cañizo, Stéphane Mischler

Research output: Contribution to journalArticleResearchpeer-review

8 Citations (Scopus)

Abstract

We consider Smoluchowski's equation with a homogeneous kernel of the form a (x, y) = xα yβ+withxα yβ -1 < α ≤ β < 1 and λ := a α+ β ∈ (-1,1). We first show that self-similar solutions of this equation are infinitely differentiable and prove sharp results on the behavior of self-similar profiles at y = 0 in the case α < 0. We also give some partial uniqueness results for self-similar profiles: in the case α = 0 we prove that two profiles with the same mass and moment of order λ are necessarily equal, while in the case α < 0 we prove that two profiles with the same moments of order α and β, and which are asymptotic at y = 0, are equal. Our methods include α new representation of the coagulation operator, and estimates of its regularity using derivatives of fractional order.
Original languageEnglish
Pages (from-to)803-839
JournalRevista Matematica Iberoamericana
Volume27
Issue number3
DOIs
Publication statusPublished - 1 Jan 2011

Keywords

  • Asymptotic behavior
  • Coagulation
  • Regularity
  • Self-similarity
  • Uniqueness

Fingerprint Dive into the research topics of 'Regularity, local behavior and partial uniqueness for self-similar profiles of Smoluchowski's coagulation equation'. Together they form a unique fingerprint.

  • Cite this